MAUDE Adverse Event Report: Covidien LigaSure; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

Covidien LigaSure; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1937
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure with a use of the device, inadequate or partial vessel sealing occurred despite evidence of energy delivery and end tones being heard.There was no re-grasp alert.Minimal bleeding that did not require transfusion was observed after cutting following the seal.There were no good seals completed prior to the issue.It was used on regular short gastric vessels.The device was connected to a generator, and another device was used successfully with the same generator.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LigaSure
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer (Section G)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50728553
Report Number1717344-2026-01239
Device Sequence Number21487967
Product Code GEI
UDI-Device Identifier10884521705913
UDI-Public(01)10884521705913(17)310526(10)61470275X(20)02
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1937
Device Catalogue NumberLF1937
Device Lot Number61470275X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Supplement Date Received by Manufacturer09/02/2026
Initial Report FDA Received Date09/11/2026
Supplement Report FDA Received Date09/17/2026
Date Device Manufactured05/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown